Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DJ_Paul

Is it stupid not to moisturize your face on Accutane?

Recommended Posts

I've been on accutane for 43 days so far and I haven't been moisturizing my face. I don't go out in the sun often at all so I'm not concerned about that. I was just wondering if most people's faces get really dry/peeling while being on Accutane. First month I was on 40 mg a day and the second month I've been on 80 mg. My face hasn't really been too dry except slightly when I get out of the shower. Should I start moisturizing it? I haven't really had an IB so I just dont want to change anything that I've been doing since things seems to be heading on the right track. Advice please. :)

Share this post


Link to post
Share on other sites

sheesh, i wish i was that lucky to not have to moisturize. i dont see why you would need to moisturize if your skin isnt dry but im not sure! i also have a question about this. im on accutane, and im using olay daily moisturizer with spf 15. i moisturize heavily around my lips, but when i come home that area is SO dried out and cracked. my skin feels very tight around there and it looks disgusting. does anyone know what i should be doing? its very embarrasing!

Share this post


Link to post
Share on other sites

DJ_Paul - I've only been on Accutane for 10 days, but have not had any issues with dryness either. I still use my topicals (Duac in the morning and Tazorac at night), but I also apply an Oxygen face cream that acts as a protection barrier against bacteria, etc. I hope I stay lucky like you and do not face a lot of dryness as I continue my treatment.

Nikkolass - Maybe try Aquaphor around your lips as well as on them? At least at night? Or lots of Vaseline? I do the Vaseline at night and put a bit around my mouth as well. I've not experienced much dryness, but I'm trying to prevent it.

Share this post


Link to post
Share on other sites

Wow. When I was on accutane even if I moisturized or not, my skin would get SO dry. Like especially around my mouth and nose. And I have naturally oily skin. I went through only 2 periods of Accutane and I just couldn't take it anymore, it was so immensely painful. I have so much respect for the people who could get through the whole thing, you guys are tough :lol: .

Share this post


Link to post
Share on other sites

nikkolass - try vitamin E cream, emu oil, or even breaking open a vit E capsule and rubbing it on your lips. put on HUGE amounts are night and don't rub in, you should see results in the morning. Also try taking 1000IE of vit E orally every day...it really helps some people, but some people see no effect. It's worth a try.

Share this post


Link to post
Share on other sites

I'm in to month 3 and I haven't had to moisturize. I flake a little bit, but nothing major. So I don't. And i'm ok.

I will use emo oil whenever I can though to help my skin heal. And it moisturizes it as well.

Share this post


Link to post
Share on other sites

coming to the end of my course and i dont moisturise every day at all, only when needed, maybe like 2 to 4 times a week max. im no expert but if you dont need to, then dont imo.

Share this post


Link to post
Share on other sites

I've been on accutane for 43 days so far and I haven't been moisturizing my face. I don't go out in the sun often at all so I'm not concerned about that. I was just wondering if most people's faces get really dry/peeling while being on Accutane. First month I was on 40 mg a day and the second month I've been on 80 mg. My face hasn't really been too dry except slightly when I get out of the shower. Should I start moisturizing it? I haven't really had an IB so I just dont want to change anything that I've been doing since things seems to be heading on the right track. Advice please. :)

Hi... i'm into my 3rd month of accutane and so far have only had to moisturise my face only 3 times!! The first month my face was very dry (i had to use a SA face wash too - derms orders!) but at the start of month 2 my face cleared, no dryness (only odd bit) ... I didnt have an IB either...

If things are working out for you then i'd carry on with what you're doing! and good luck :)

Share this post


Link to post
Share on other sites

I've been on accutane for 43 days so far and I haven't been moisturizing my face. I don't go out in the sun often at all so I'm not concerned about that. I was just wondering if most people's faces get really dry/peeling while being on Accutane. First month I was on 40 mg a day and the second month I've been on 80 mg. My face hasn't really been too dry except slightly when I get out of the shower. Should I start moisturizing it? I haven't really had an IB so I just dont want to change anything that I've been doing since things seems to be heading on the right track. Advice please. :)

Hi... i'm into my 3rd month of accutane and so far have only had to moisturise my face only 3 times!! The first month my face was very dry (i had to use a SA face wash too - derms orders!) but at the start of month 2 my face cleared, no dryness (only odd bit) ... I didnt have an IB either...

If things are working out for you then i'd carry on with what you're doing! and good luck :)

Wow, I'll trade you skin! I've had to moisturize 3 times since I started reading this thread!!! I'll be finished my first month tomorrow, and my face has been peeling heavily since the 3rd day, but it's slowly getting better, I only have to moisturize my lips and around my nose, and my chin where my acne was the worst. I'm hoping within the next week or two my skin will have been done peeling. Crossing my fingers!

Share this post


Link to post
Share on other sites

I never ever had dry skin on tane and I'm in my last month plus month 8! All I had is perfect normal skin. Sometimes I would see minor dryness on my chin and that's it. I did have chapped lips though but definitely not bad just regular.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×